2015, 35(9): 4415-4437. doi: 10.3934/dcds.2015.35.4415

Stratified discontinuous differential equations and sufficient conditions for robustness

1. 

Project Commands INRIA Saclay & ENSTA ParisTech, 828, Boulevard des Maréchaux, 91762 Palaiseau, France

Received  March 2014 Published  April 2015

This paper is concerned with state-constrained discontinuous ordinary differential equations for which the corresponding vector field has a set of singularities that forms a stratification of the state domain. Existence of solutions and robustness with respect to external perturbations of the righthand term are investigated. Moreover, notions of regularity for stratifications are discussed.
Citation: Cristopher Hermosilla. Stratified discontinuous differential equations and sufficient conditions for robustness. Discrete & Continuous Dynamical Systems - A, 2015, 35 (9) : 4415-4437. doi: 10.3934/dcds.2015.35.4415
References:
[1]

J.-P. Aubin and A. Cellina, Differential Inclusions: Set-Valued Maps and Viability Theory,, Springer-Verlag New York, (1984). doi: 10.1007/978-3-642-69512-4.

[2]

R. C. Barnard and P. R. Wolenski, Flow invariance on stratified domains,, Set-Valued and Variational Analysis, 21 (2013), 377. doi: 10.1007/s11228-013-0230-y.

[3]

U. Boscain and B. Piccoli, Optimal Syntheses for Control Systems on 2-D Manifolds, vol. 43,, Springer, (2004).

[4]

A. Bressan and Y. Hong, Optimal control problems on stratified domains,, Network and Heterogeneous Media, 2 (2007), 313. doi: 10.3934/nhm.2007.2.313.

[5]

P. Brunovskỳ, The closed-loop time-optimal control. I: Optimality,, SIAM Journal on Control, 12 (1974), 624. doi: 10.1137/0312046.

[6]

P. Brunovskỳ, The closed-loop time optimal control. II: Stability,, SIAM Journal on Control and Optimization, 14 (1976), 156. doi: 10.1137/0314013.

[7]

P. Brunovskỳ, Every normal linear system has a regular time-optimal synthesis,, Mathematica Slovaca, 28 (1978), 81.

[8]

P. Brunovskỳ, Regular synthesis for the linear-quadratic optimal control problem with linear control constraints,, J. Differential Equations, 38 (1980), 344. doi: 10.1016/0022-0396(80)90012-1.

[9]

F. Clarke, Discontinuous feedback and nonlinear systems,, in 8th IFAC Symposium on Nonlinear Control Systems, (2010), 1.

[10]

F. Clarke, Y. Ledyaev, R. Stern and P. Wolenski, Nonsmooth Analysis and Control Theory, vol. 178,, Springer, (1998).

[11]

A. F. Filippov and F. M. Arscott, Differential Equations with Discontinuous Righthand Sides: Control Systems, vol. 18,, Springer, (1988). doi: 10.1007/978-94-015-7793-9.

[12]

O. Hájek, Terminal manifolds and switching locus,, Mathematical systems theory, 6 (1972), 289. doi: 10.1007/BF01740720.

[13]

O. Hájek, Discontinuous differential equations, I,, J. Differential Equations, 32 (1979), 149. doi: 10.1016/0022-0396(79)90056-1.

[14]

O. Hájek, Discontinuous differential equations, II,, J. Differential Equations, 32 (1979), 171.

[15]

C. Hermosilla and H. Zidani, Infinite horizon problem on stratifiable state-constraints set,, J. Differential Equations, 258 (2015), 1430. doi: 10.1016/j.jde.2014.11.001.

[16]

S. Honkapohja and T. Ito, Stability with regime switching,, Journal of Economic Theory, 29 (1983), 22. doi: 10.1016/0022-0531(83)90121-7.

[17]

M. R. Jeffrey and A. Colombo, The two-fold singularity of discontinuous vector fields,, SIAM Journal on Applied Dynamical Systems, 8 (2009), 624. doi: 10.1137/08073113X.

[18]

V. Y. Kaloshin, A geometric proof of the existence of whitney stratifications,, Mosc. Math. J, 5 (2005), 125.

[19]

A. Marigo and B. Piccoli, Regular syntheses and solutions to discontinuous odes,, ESAIM: Control, 7 (2002), 291. doi: 10.1051/cocv:2002013.

[20]

J. Mather, Notes on topological stability,, Bull. Amer. Math. Soc., 49 (2012), 475. doi: 10.1090/S0273-0979-2012-01383-6.

[21]

L. D. Meeker, Local time-optimal feedback control of strictly normal two-input linear systems,, SIAM journal on control and optimization, 27 (1989), 53. doi: 10.1137/0327005.

[22]

Z. Rao and H. Zidani, Hamilton-jacobi-bellman equations on multi-domains,, in Control and Optimization with PDE Constraints, 164 (2013), 93. doi: 10.1007/978-3-0348-0631-2_6.

[23]

E. D. Sontag, Mathematical Control Theory: Deterministic Finite Dimensional Systems, vol. 6,, Springer, (1998). doi: 10.1007/978-1-4612-0577-7.

[24]

H. Sussmann, Regular synthesis for time-optimal control of single-input real analytic systems in the plane,, SIAM journal on control and optimization, 25 (1987), 1145. doi: 10.1137/0325062.

[25]

M. A. Teixeira, Stability conditions for discontinuous vector fields,, J. Differential Equations, 88 (1990), 15. doi: 10.1016/0022-0396(90)90106-Y.

[26]

L. Van den Dries and C. Miller, Geometric categories and o-minimal structures,, Duke Mathematical Journal, 84 (1996), 497. doi: 10.1215/S0012-7094-96-08416-1.

show all references

References:
[1]

J.-P. Aubin and A. Cellina, Differential Inclusions: Set-Valued Maps and Viability Theory,, Springer-Verlag New York, (1984). doi: 10.1007/978-3-642-69512-4.

[2]

R. C. Barnard and P. R. Wolenski, Flow invariance on stratified domains,, Set-Valued and Variational Analysis, 21 (2013), 377. doi: 10.1007/s11228-013-0230-y.

[3]

U. Boscain and B. Piccoli, Optimal Syntheses for Control Systems on 2-D Manifolds, vol. 43,, Springer, (2004).

[4]

A. Bressan and Y. Hong, Optimal control problems on stratified domains,, Network and Heterogeneous Media, 2 (2007), 313. doi: 10.3934/nhm.2007.2.313.

[5]

P. Brunovskỳ, The closed-loop time-optimal control. I: Optimality,, SIAM Journal on Control, 12 (1974), 624. doi: 10.1137/0312046.

[6]

P. Brunovskỳ, The closed-loop time optimal control. II: Stability,, SIAM Journal on Control and Optimization, 14 (1976), 156. doi: 10.1137/0314013.

[7]

P. Brunovskỳ, Every normal linear system has a regular time-optimal synthesis,, Mathematica Slovaca, 28 (1978), 81.

[8]

P. Brunovskỳ, Regular synthesis for the linear-quadratic optimal control problem with linear control constraints,, J. Differential Equations, 38 (1980), 344. doi: 10.1016/0022-0396(80)90012-1.

[9]

F. Clarke, Discontinuous feedback and nonlinear systems,, in 8th IFAC Symposium on Nonlinear Control Systems, (2010), 1.

[10]

F. Clarke, Y. Ledyaev, R. Stern and P. Wolenski, Nonsmooth Analysis and Control Theory, vol. 178,, Springer, (1998).

[11]

A. F. Filippov and F. M. Arscott, Differential Equations with Discontinuous Righthand Sides: Control Systems, vol. 18,, Springer, (1988). doi: 10.1007/978-94-015-7793-9.

[12]

O. Hájek, Terminal manifolds and switching locus,, Mathematical systems theory, 6 (1972), 289. doi: 10.1007/BF01740720.

[13]

O. Hájek, Discontinuous differential equations, I,, J. Differential Equations, 32 (1979), 149. doi: 10.1016/0022-0396(79)90056-1.

[14]

O. Hájek, Discontinuous differential equations, II,, J. Differential Equations, 32 (1979), 171.

[15]

C. Hermosilla and H. Zidani, Infinite horizon problem on stratifiable state-constraints set,, J. Differential Equations, 258 (2015), 1430. doi: 10.1016/j.jde.2014.11.001.

[16]

S. Honkapohja and T. Ito, Stability with regime switching,, Journal of Economic Theory, 29 (1983), 22. doi: 10.1016/0022-0531(83)90121-7.

[17]

M. R. Jeffrey and A. Colombo, The two-fold singularity of discontinuous vector fields,, SIAM Journal on Applied Dynamical Systems, 8 (2009), 624. doi: 10.1137/08073113X.

[18]

V. Y. Kaloshin, A geometric proof of the existence of whitney stratifications,, Mosc. Math. J, 5 (2005), 125.

[19]

A. Marigo and B. Piccoli, Regular syntheses and solutions to discontinuous odes,, ESAIM: Control, 7 (2002), 291. doi: 10.1051/cocv:2002013.

[20]

J. Mather, Notes on topological stability,, Bull. Amer. Math. Soc., 49 (2012), 475. doi: 10.1090/S0273-0979-2012-01383-6.

[21]

L. D. Meeker, Local time-optimal feedback control of strictly normal two-input linear systems,, SIAM journal on control and optimization, 27 (1989), 53. doi: 10.1137/0327005.

[22]

Z. Rao and H. Zidani, Hamilton-jacobi-bellman equations on multi-domains,, in Control and Optimization with PDE Constraints, 164 (2013), 93. doi: 10.1007/978-3-0348-0631-2_6.

[23]

E. D. Sontag, Mathematical Control Theory: Deterministic Finite Dimensional Systems, vol. 6,, Springer, (1998). doi: 10.1007/978-1-4612-0577-7.

[24]

H. Sussmann, Regular synthesis for time-optimal control of single-input real analytic systems in the plane,, SIAM journal on control and optimization, 25 (1987), 1145. doi: 10.1137/0325062.

[25]

M. A. Teixeira, Stability conditions for discontinuous vector fields,, J. Differential Equations, 88 (1990), 15. doi: 10.1016/0022-0396(90)90106-Y.

[26]

L. Van den Dries and C. Miller, Geometric categories and o-minimal structures,, Duke Mathematical Journal, 84 (1996), 497. doi: 10.1215/S0012-7094-96-08416-1.

[1]

Lars Grüne, Hasnaa Zidani. Zubov's equation for state-constrained perturbed nonlinear systems. Mathematical Control & Related Fields, 2015, 5 (1) : 55-71. doi: 10.3934/mcrf.2015.5.55

[2]

BronisŁaw Jakubczyk, Wojciech Kryński. Vector fields with distributions and invariants of ODEs. Journal of Geometric Mechanics, 2013, 5 (1) : 85-129. doi: 10.3934/jgm.2013.5.85

[3]

Jaume Llibre, Marco Antonio Teixeira. Regularization of discontinuous vector fields in dimension three. Discrete & Continuous Dynamical Systems - A, 1997, 3 (2) : 235-241. doi: 10.3934/dcds.1997.3.235

[4]

David J. W. Simpson. On resolving singularities of piecewise-smooth discontinuous vector fields via small perturbations. Discrete & Continuous Dynamical Systems - A, 2014, 34 (9) : 3803-3830. doi: 10.3934/dcds.2014.34.3803

[5]

Giovanni P. Crespi, Ivan Ginchev, Matteo Rocca. Two approaches toward constrained vector optimization and identity of the solutions. Journal of Industrial & Management Optimization, 2005, 1 (4) : 549-563. doi: 10.3934/jimo.2005.1.549

[6]

Luís Balsa Bicho, António Ornelas. Existence of minimizers for nonautonomous highly discontinuous scalar multiple integrals with pointwise constrained gradients. Discrete & Continuous Dynamical Systems - A, 2011, 29 (2) : 439-451. doi: 10.3934/dcds.2011.29.439

[7]

Leonardo Câmara, Bruno Scárdua. On the integrability of holomorphic vector fields. Discrete & Continuous Dynamical Systems - A, 2009, 25 (2) : 481-493. doi: 10.3934/dcds.2009.25.481

[8]

Jifeng Chu, Zhaosheng Feng, Ming Li. Periodic shadowing of vector fields. Discrete & Continuous Dynamical Systems - A, 2016, 36 (7) : 3623-3638. doi: 10.3934/dcds.2016.36.3623

[9]

Hiroshi Watanabe. Existence and uniqueness of entropy solutions to strongly degenerate parabolic equations with discontinuous coefficients. Conference Publications, 2013, 2013 (special) : 781-790. doi: 10.3934/proc.2013.2013.781

[10]

Fabio S. Priuli. State constrained patchy feedback stabilization. Mathematical Control & Related Fields, 2015, 5 (1) : 141-163. doi: 10.3934/mcrf.2015.5.141

[11]

Norihisa Ikoma. Existence of ground state solutions to the nonlinear Kirchhoff type equations with potentials. Discrete & Continuous Dynamical Systems - A, 2015, 35 (3) : 943-966. doi: 10.3934/dcds.2015.35.943

[12]

Xiao-Jing Zhong, Chun-Lei Tang. The existence and nonexistence results of ground state nodal solutions for a Kirchhoff type problem. Communications on Pure & Applied Analysis, 2017, 16 (2) : 611-628. doi: 10.3934/cpaa.2017030

[13]

Dengfeng Lü. Existence and concentration behavior of ground state solutions for magnetic nonlinear Choquard equations. Communications on Pure & Applied Analysis, 2016, 15 (5) : 1781-1795. doi: 10.3934/cpaa.2016014

[14]

Claudianor Oliveira Alves, M. A.S. Souto. On existence and concentration behavior of ground state solutions for a class of problems with critical growth. Communications on Pure & Applied Analysis, 2002, 1 (3) : 417-431. doi: 10.3934/cpaa.2002.1.417

[15]

Jin Zhang, Yonghai Wang, Chengkui Zhong. Robustness of exponentially κ-dissipative dynamical systems with perturbations. Discrete & Continuous Dynamical Systems - B, 2017, 22 (10) : 3875-3890. doi: 10.3934/dcdsb.2017198

[16]

Dengfeng Lü, Shuangjie Peng. On the positive vector solutions for nonlinear fractional Laplacian systems with linear coupling. Discrete & Continuous Dynamical Systems - A, 2017, 37 (6) : 3327-3352. doi: 10.3934/dcds.2017141

[17]

Jing Yang. Segregated vector Solutions for nonlinear Schrödinger systems with electromagnetic potentials. Communications on Pure & Applied Analysis, 2017, 16 (5) : 1785-1805. doi: 10.3934/cpaa.2017087

[18]

. Adimurthi, Siddhartha Mishra, G.D. Veerappa Gowda. Existence and stability of entropy solutions for a conservation law with discontinuous non-convex fluxes. Networks & Heterogeneous Media, 2007, 2 (1) : 127-157. doi: 10.3934/nhm.2007.2.127

[19]

Livio Flaminio, Miguel Paternain. Linearization of cohomology-free vector fields. Discrete & Continuous Dynamical Systems - A, 2011, 29 (3) : 1031-1039. doi: 10.3934/dcds.2011.29.1031

[20]

Alexander Krasnosel'skii, Jean Mawhin. The index at infinity for some vector fields with oscillating nonlinearities. Discrete & Continuous Dynamical Systems - A, 2000, 6 (1) : 165-174. doi: 10.3934/dcds.2000.6.165

2017 Impact Factor: 1.179

Metrics

  • PDF downloads (4)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]